Alert archive / Michigan / Storm Warnings in 2009
Storm Warning 2, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this storm warning at Oct 6, 2009, 9:56 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2009, 9:56 PM EDT (01:56 UTC)
- Expired
- Oct 7, 2009, 4:20 AM EDT
- In force
- 6 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
274 WHUS73 KGRR 070156 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 956 PM EDT TUE OCT 6 2009 LMZ844>848-071000- /O.NEW.KGRR.SR.W.0002.091007T0156Z-091007T0900Z/ /O.EXT.KGRR.GL.W.0012.091007T0900Z-091007T1500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI- 956 PM EDT TUE OCT 6 2009 ...STORM WARNING IN EFFECT UNTIL 5 AM EDT WEDNESDAY... ...GALE WARNING NOW IN EFFECT FROM 5 AM TO 11 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT UNTIL 5 AM EDT WEDNESDAY. THE GALE WARNING IS NOW IN EFFECT FROM 5 AM TO 11 AM EDT WEDNESDAY. CONDITIONS WILL DETERIORATE RAPIDLY THIS EVENING AS WINDS SHIFT TO THE WEST AND INCREASE TO 35 TO 45 KNOT GALES. WINDS ARE EXPECTED TO RAMP UP FURTHER TO 50 TO 55 KNOTS STORM FORCE WINDS AROUND MIDNIGHT. WAVES TONIGHT WILL BUILD INTO THE 10 TO 14 FOOT RANGE IN MOST PLACES IN THE NEARSHORE WATERS. WINDS AND WAVES WILL GRADUALLY SUBSIDE ON EARLY WEDNESDAY MORNING...BACK TO GALE FORCE...AS THE LOW PRESSURE SYSTEM PULLS AWAY TO THE EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ LMZ849-071000- /O.CON.KGRR.GL.W.0012.000000T0000Z-091007T1500Z/ PENTWATER TO MANISTEE MI- 956 PM EDT TUE OCT 6 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT WEDNESDAY. CONDITIONS WILL DETERIORATE RAPIDLY THIS EVENING AS WINDS SHIFT TO THE WEST AND INCREASE TO 35 TO 45 KNOT GALES. WAVES TONIGHT WILL BUILD INTO THE 10 TO 14 FOOT RANGE IN MOST PLACES IN THE NEARSHORE WATERS. WINDS AND WAVES WILL GRADUALLY SUBSIDE ON WEDNESDAY AS THE LOW PRESSURE SYSTEM PULLS AWAY TO THE EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JK
1 follow-up statement
519 WHUS73 KGRR 070820 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 420 AM EDT WED OCT 7 2009 LMZ844>848-071500- /O.CAN.KGRR.SR.W.0002.000000T0000Z-091007T0900Z/ /O.EXT.KGRR.GL.W.0012.091007T0814Z-091007T1500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI- 420 AM EDT WED OCT 7 2009 ...GALE WARNING NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE STORM WARNING. THE GALE WARNING IS NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING. WEST GALES TO 35 KNOTS WILL CONTINUE THIS MORNING. CONDITIONS WILL SLOWLY IMPROVE LATER THIS MORNING AS WINDS DECREASE TO 15 TO 25 KNOT. 10 TO 14 FEET WAVES THIS MORNING WILL SUBSIDE TO 3 TO 6 FEET BY THE END OF THE DAY. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED ONCE THE GALE WARNING IS CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ849-071500- /O.CON.KGRR.GL.W.0012.000000T0000Z-091007T1500Z/ PENTWATER TO MANISTEE MI- 420 AM EDT WED OCT 7 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... WEST GALES TO 35 KNOTS WILL CONTINUE THIS MORNING. CONDITIONS WILL SLOWLY IMPROVE LATER THIS MORNING AS WINDS DECREASE TO 15 TO 25 KNOT. 10 TO 14 FEET WAVES THIS MORNING WILL SUBSIDE TO 3 TO 6 FEET BY THE END OF THE DAY. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED ONCE THE GALE WARNING IS CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JK
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this storm warning went out at Oct 6, 9:45 PM EDT, 11 minutes earlier.
Area forecast discussion, Oct 6, 9:45 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
945 PM EDT TUE OCT 6 2009
LATEST UPDATE...SHORT TERM...
.SYNOPSIS...(415 PM EDT TUE OCT 6 2009)
A STRONG LOW PRESSURE SYSTEM WILL SWEEP NORTHEAST THROUGH THE GREAT
LAKES REGION TONIGHT BRINGING SHOWERS AND STORMS THIS EVENING AND
VERY WINDY CONDITIONS TONIGHT. WESTERLY WINDS TONIGHT OF 15 TO 30
MPH WILL GUST TO 35 TO 40 MPH AWAY FROM LAKE MICHIGAN AND UP TOWARD
50 MPH ALONG THE LAKE MICHIGAN LAKESHORE. RAIN WILL TAPER OFF LATE
TONIGHT INTO WEDNESDAY MORNING. WINDS WILL DIE DOWN CONSIDERABLY
WEDNESDAY AFTERNOON. RAIN RETURNS TO THE FORECAST THURSDAY INTO
FRIDAY AS A LOW PRESSURE SYSTEM MOVES THROUGH THE SOUTHERN GREAT
LAKES. MUCH COLDER AIR FILTERS IN BEHIND THIS SYSTEM WITH HIGHS NOT
MAKING IT OUT OF THE 40S OVER THE WEEKEND.
&&
.SHORT TERM...(945 PM EDT TUE OCT 6 2009)
(TONIGHT THROUGH THURSDAY NIGHT)
WINDS ARE APPROACHING OR EXCEEDING WARNING CRITERIA THIS EVENING.
STILL EXPECT THE HIGHEST WINDS TO OCCUR AROUND MIDNIGHT OR SHORTLY
THEREAFTER...THEREFORE WILL UPGRADE CURRENT HEADLINES ON THE LAKE
AND INLAND.
MAIN CONCERN IN THE SHORT TERM PERTAINS TO THE SYSTEM MOVING THROUGH
THE REGION AT THIS TIME. TWO MAIN ISSUES ARE CHANCES FOR CONVECTION
THIS EVENING AND THE WIND TONIGHT.
CONVECTION IS ONGOING AT THIS TIME ACROSS THE FORECAST AREA WITH A
COUPLE REPORTS OF PEA SIZE HAIL. SOME OCCASIONAL LIGHTNING STRIKES
HAVE BEEN NOTED AS WELL...BUT NOTHING TOO ORGANIZED. NOT EXPECTING
MUCH MORE THAN SOME ISOLATED SMALL HAIL AND LIGHTNING. THE
CONVECTION IS ELEVATED NORTH OF THE WARM/OCCLUDED FRONT. IT IS
OCCURRING IN A STRONG RIBBON OF WARM AIR ADVECTION BEST SEEN ON THE
300K ISENTROPIC SURFACE WHICH SHOWS STRONG UPGLIDE. EXPECT MOST OF
THE STORMS WILL HAVE SHIFTED OFF TO THE EAST BY 00Z.
WIND IS THE NEXT CONCERN WITH GALE WARNINGS POSTED ON THE LAKE AND A
WIND ADVISORY OUT FOR THE LAKESHORE COUNTIES. WIND ADVISORY CRITERIA
IS A SUSTAINED WIND OF 30 MPH AND GUSTS OF 45-57 MPH. FEEL WE WILL
MEET THE GUST CRITERIA ESPECIALLY ON THE SHORELINE. INLAND...THREAT
FOR HITTING THE 45 MPH CRITERIA IS MUCH LOWER. FEEL MOST GUSTS
INLAND WILL TOP OUT AROUND 40 MPH WHICH IS BELOW THE THRESHOLD. IT
WILL BE WINDY INLAND AS WELL THOUGH.
WINDS WILL SUBSIDE QUITE A BIT WEDNESDAY MORNING AFTER SUNRISE AS
THE BEST GRADIENT PULLS AWAY TO THE NORTHEAST. A DRY PERIOD IS
EXPECTED WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT.
CHANCES FOR RAIN RETURN LATE WEDNESDAY NIGHT PERSISTING INTO
THURSDAY NIGHT AS THE CALIFORNIA UPPER LOW SHEARS OUT INTO A QUICK
SOUTHWEST FLOW. THE LOW TRACK WILL BE CRITICAL IN REGARD TO WHERE
THE MORE WIDESPREAD RAIN FALLS. AT THIS POINT HAVE LIKELY POPS IN
PLACE THURSDAY NIGHT IN THE SOUTH. THE GFS SHOWS FAIRLY SUBSTANTIAL
RAIN IN THE SOUTH...WHEREAS THE NAM IS ALMOST TOTALLY DRY. WE STILL
HAVE SOME TIME TO NAIL DOWN THE DETAILS ON THIS EVENT.
&&
.LONG TERM...(415 PM EDT TUE OCT 6 2009)
(FRIDAY THROUGH TUESDAY)
THE EXTENDED PERIOD LOOKS RATHER CHILLY AND SHOWERY. A BROAD UPPER
TROUGH WILL BE MOVING INTO THE GREAT LAKES AT THE START OF THE
PERIOD. SUCCESSIVE SHORT WAVES WILL EACH BRING A REINFORCING SHOT OF
COLDER AIR. FRIDAY WILL BE THE WARMEST DAY WITH HIGHS IN THE UPPER
50S AHEAD OF A LOW MOVING ACROSS THE REGION. AFTER THAT STRONG CAA
WILL DEVELOP AND 8H TEMPS AROUND -2C WILL FLOW INTO THE CWA BY
FRIDAY EVENING FALLING TO -6C BY SATURDAY MORNING. H8 TEMPS IN THE
-6 TO -8C RANGE WILL CONTINUE THROUGH THE END OF THE PERIOD. LAKE
EFFECT RAIN SHOWERS LOOK LIKE A STRONG POSSIBILITY THROUGH THE
PERIOD. WE HAVE MIXED RAIN AND SNOW OVER THE NORTHERN CWA SUNDAY
THROUGH MONDAY. FORECAST SOUNDINGS IN THE MON-TUE TIMEFRAME POINT
TOWARD MOSTLY SNOW ACROSS THE NORTH CENTRAL CWA. WOULDN/T BE
SURPRISED TO SEE LIGHT ACCUMS AT NIGHT OVER THE HIGHER ELEVATIONS
BUT CURRENT BUFKIT OMEGAS AREN/T IMPRESSIVE SO CONFIDENCE ON ACCUMS
IS NOT HIGH.
&&
.AVIATION...(740 PM EDT TUE OCT 6 2009)
WINDS WILL BE AN ISSUE AT TAFS SITES TONIGHT AS VALUES CLIMB OVER 25
KNOT WITH GUSTS OVER 30 KNOTS LIKELY. PRIMARY DIRECTION WILL BE
FROM THE WEST TONIGHT...THEN WEST NORTHWEST ON WEDNESDAY. WINDS
WILL DECREASE FRIDAY AFTERNOON. CEILINGS AND VISIBILITIES WILL
CLIMB TO VFR BY 02Z...THEN DECREASE TO MVFR FROM WEST TO EAST BY
06Z. A LOW RISK FOR IFR CONDITIONS EXISTS TONIGHT...WHICH WILL NEED
TO BE MONITORED CLOSELY...PRIMARILY AFTER 06Z. SOME SHOWERS WILL
ARRIVE AS WELL. CLEARING WILL DEVELOP WED AFTERNOON.
&&
.MARINE...(415 PM EDT TUE OCT 6 2009)
MARINE HEADLINES CONTINUE TO LOOK ON THE MARK. SMALL CRAFT ADVISORY
CONDITIONS ARE DEVELOPING AT THIS TIME. THE GRAND HAVEN SURF CAM IS
SHOWING SIZABLE WAVES COMING IN SOUTH OF THE SOUTH PIER...AND THE
SOUTHERN LAKE MICHIGAN BUOY IS NOW PUSHING 30 KNOTS WITH 5 FOOT
WAVES.
CONDITIONS WILL CONTINUE TO GO STEADILY DOWN HILL THIS EVENING AS
THE WINDS RAMP UP. EXPECTING WINDS TO PEAK BETWEEN 04Z-08Z IN THE
35-40 KNOT GALE RANGE. MAX GUSTS AT THE MARINE SITES WILL LIKELY TOP
OUT AROUND 45 KNOTS. WAVES SHOULD PEAK IN THE 10-14 FOOT RANGE.
WINDS AND WAVES WILL SUBSIDE WEDNESDAY INTO WEDNESDAY NIGHT AS
RIDGING SLIDES THROUGH THE AREA. SOUTHERLY WINDS WILL LIKELY BRING
SMALL CRAFT ADVISORY CONDITIONS BACK TO THE NEARSHORE AREAS LATE
WEDNESDAY NIGHT AND THURSDAY.
&&
.HYDROLOGY...(415 PM EDT TUE OCT 6 2009)
NOT EXPECTING SIGNIFICANT ADDITIONAL RAINFALL TONIGHT. MOST
LOCATIONS WILL SEE LESS THAN A QUARTER OF AN INCH. CONVECTION IS
DEVELOPING THOUGH AHEAD OF THE LOW IN A WARM AIR ADVECTION REGIME.
LOCALIZED HIGHER AMOUNTS WILL BE POSSIBLE...BUT NOT EXPECTING
SIGNIFICANT RISES ON AREA RIVERS.
A FRONTAL BOUNDARY WILL SET UP TO THE SOUTH OF LOWER MICHIGAN INTO
THURSDAY NIGHT. MODELS ARE INDICATING THE POTENTIAL FOR HEAVY RAIN
IN THE SOUTH. MODELS ARE INCONSISTENT HOWEVER AND THEREFORE THERE IS
LOW CONFIDENCE IN THE PLACEMENT OF THE HEAVIER RAIN. NAM HAS THE
SOUTH MAINLY DRY.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WIND ADVISORY THROUGH 1100 AM WED MASON...OSCEOLA...KENT AND
BARRY COUNTIES.
HIGH WIND WARNING THROUGH 11 AM WED MUSKEGON...OTTAWA...ALLEGAN
AND VAN BUREN COUNTIES.
LM...STORM WARNING ST. JOSEPH TO PENTWATER THROUGH WED MORNING.
GALE WARNING PENTWATER TO MANISTEE THROUGH WEDNESDAY MORNING.
&&
SYNOPSIS: DUKE
SHORT TERM: DUKE JK
LONG TERM: 93
AVIATION: MJS
MARINE: DUKE
HYDROLOGY: DUKEHazardous weather outlook, Oct 6, 6:06 PM EDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 610 AM EDT TUE OCT 6 2009 MIZ037>040-043>046-050>052-056>059-064>067-071>074-071000- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 610 PM EDT TUE OCT 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT VERY WINDY CONDITIONS WILL DEVELOP TONIGHT. GUSTS TO 50 MPH ARE POSSIBLE ALONG THE LAKESHORE WITH 40 MPH GUSTS POSSIBLE INLAND. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDY CONDITIONS WILL PERSIST WEDNESDAY MORNING BEFORE GRADUALLY SUBSIDING WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-071000- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 610 PM EDT TUE OCT 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT CONDITIONS WILL WORSEN RAPIDLY EARLY THIS EVENING AS WINDS SHIFT TO THE WEST AND INCREASE TO 35 TO 45 KNOT GALES. WAVES TONIGHT WILL BUILD INTO THE 12 TO 16 FOOT RANGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GALE FORCE WINDS AND WAVES OF 12 FEET OR MORE WILL PERSIST WEDNESDAY MORNING BEFORE GRADUALLY SUBSIDING WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE MJS
In the hours before
Local storm report, Oct 6, 7:34 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
734 PM EDT TUE OCT 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM NON-TSTM WND GST 4 W MUSKEGON 43.23N 86.34W
10/06/2009 M42.00 MPH MUSKEGON MI OTHER FEDERAL
GLERL OBSERVATION
0610 PM NON-TSTM WND GST 1 W SOUTH HAVEN 42.40N 86.29W
10/06/2009 M44.00 MPH VAN BUREN MI OTHER FEDERAL
GLERL OBSERVATION
&&
JKLocal storm report, Oct 6, 9:07 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
907 PM EDT TUE OCT 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM NON-TSTM WND GST 1 W SOUTH HAVEN 42.40N 86.29W
10/06/2009 M48 MPH VAN BUREN MI OTHER FEDERAL
GLERL OBSERVATION
&&
JKSpecial weather statement, Oct 6, 9:12 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
912 PM EDT TUE OCT 6 2009
MIZ051-052-056>059-064>067-071>074-070245-
ALLEGAN-BARRY-CALHOUN-CLINTON-EATON-GRATIOT-INGHAM-IONIA-JACKSON-
KALAMAZOO-KENT-MONTCALM-OTTAWA-VAN BUREN-
912 PM EDT TUE OCT 6 2009
...SIGNIFICANT WEATHER ADVISORY...
AT 911 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A BROKEN LINE OF STRONG THUNDERSTORMS EXTENDING FROM CEDAR SPRINGS
TO 9 MILES SOUTHWEST OF ALLEGAN...MOVING EAST AT 50 MPH.
* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
BREEDSVILLE... BLOOMINGDALE... ALPINE...
COMSTOCK PARK... GRANDVILLE... BELMONT...
WYOMING... BYRON CENTER... CEDAR SPRINGS...
ROCKFORD... GRAND RAPIDS... BURNIPS...
ALLEGAN... EAST GRAND RAPIDS... GOBLES...
DORR... CUTLERVILLE... HOPKINS...
THESE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL...STRONG WIND
GUSTS...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF DOWNPOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
&&
LAT...LON 4230 8413 4232 8610 4328 8557 4337 8437
4278 8436 4278 8415
TIME...MOT...LOC 0111Z 270DEG 44KT 4319 8550 4241 8593
MJSSpecial weather statement, Oct 6, 9:13 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 913 PM EDT TUE OCT 6 2009 MIZ037>040-043>046-070245- CLARE-ISABELLA-LAKE-MASON-MECOSTA-NEWAYGO-OCEANA-OSCEOLA- 913 PM EDT TUE OCT 6 2009 ...SIGNIFICANT WEATHER ADVISORY... AT 911 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FREESOIL TO 20 MILES SOUTH OF FREESOIL...MOVING EAST AT 50 MPH. * LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... SCOTTVILLE... FREESOIL... CUSTER... FOUNTAIN... CRYSTAL VALLEY... MEADE TWP... WALHALLA... ELK TWP... LOGAN TWP... BRANCH... SAUBLE TWP... IRONS... SWEETWATER TWP... TROY TWP... LAKE TWP... BALDWIN... NEWKIRK TWP... IDLEWILD... THESE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL...STRONG WIND GUSTS...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF DOWNPOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. && LAT...LON 4417 8460 4380 8461 4374 8645 4418 8624 TIME...MOT...LOC 0113Z 263DEG 48KT 4417 8613 4384 8628 MJS
Local storm report, Oct 6, 9:23 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
923 PM EDT TUE OCT 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM HAIL 2 SW KENTWOOD 42.88N 85.61W
10/06/2009 M0.25 INCH KENT MI AMATEUR RADIO
SKYWARN REPORTS HAIL AT 52ND AND KALAMAZOO IN KENTWOOD.
0915 PM NON-TSTM WND GST 1 W SOUTH HAVEN 42.40N 86.29W
10/06/2009 M62 MPH VAN BUREN MI OTHER FEDERAL
GLERL OBSERVATION AT SOUTH HAVEN.
0915 PM NON-TSTM WND GST 4 W MUSKEGON 43.23N 86.34W
10/06/2009 M49 MPH MUSKEGON MI OTHER FEDERAL
WIND REPORTED AT THE MUSKEGON GLERL SITE.
&&
GWETZELLocal storm report, Oct 6, 9:33 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
933 PM EDT TUE OCT 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM NON-TSTM WND DMG 3 S NEW ERA 43.52N 86.35W
10/06/2009 OCEANA MI COUNTY OFFICIAL
OCEANA COUNTY DISPATCH REPORTS A TREE DOWN BETWEEN NEW
ERA AND ROTHBURY.
0920 PM NON-TSTM WND DMG LUDINGTON 43.96N 86.45W
10/06/2009 MASON MI COUNTY OFFICIAL
DISPATCH REPORTS WIRES DOWN IN THE CITY.
&&
GWETZELThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 9:12 PM EDT | Special Weather Statement | GRR | Barry, Clinton, Eaton, Gratiot, Ingham, Ionia and 1 more | 93 min |
| Oct 6, 9:13 PM EDT | Special Weather Statement | GRR | Clare, Lake, Osceola | 92 min |
| Oct 6, 9:32 PM EDT | Severe Thunderstorm Warning | GRR | Clare, Isabella, Lake, Mason, Mecosta, Newaygo and 2 more | 35 min |
| Oct 6, 9:50 PM EDT | High Wind Warning | GRR | Allegan, Muskegon, Ottawa, Van Buren | 6 hr |
| Oct 7, 10:32 AM EDT | Small Craft Advisory | GRR | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.